I have started to realise GI doctors/consultants are rather useless and particularly so in my case. I am starting to think they their wages are payed for by PPI company.
I do believe they are making you sick, because they made me sick beyond words can describe.
I was treated for asthma attack/infection one year ago with what totalled to one month antibiotics and almost 4 months prednisolone steroids and i was getting worse and worse, doctors did not recognise i was having silent acid reflux until December but the damage to my stomach was done and Christmas/januarry i had such sever gastritis that i was coughing up acid, i was drowning in acid.
was put on ppi, and one week after i started to get stinging pins and needles type pain over the burning pain where i had gastritis. I told doctors they ignored me, i kept saying these tablets are playing havoc with my nerves, they said no, so i accepted it. Over 3 months i for cramping, lost 20+killos weight, gallbladder pain, headaches, all kind of wired pains such that i could not eat anything, nothing but rice and boiled chicken, anything else i would get strange pains. My stomach felt strange, not very well. did endoscopy and everything was well no gastritis it was healed. Nut still could not eat.
I tried to come off PPI now, so tried to drop nightie dose of pantoprazole. By 5am i was in hell, had sever burning pain in the stomach and was even more worse than when i started, much worse. Then pain was intolerable, the acid was drowning me. I was truly slaved to this drug. Went to doctors told them that my gastritis has flared up. They said no, its impossible. I kept insisting and they looked at me strange and insisted I had visceral hypersensitivity. Took drugs for that that did nothing, anyhow i Came off pantoprazole hell and went into omeprazole, but that was not working for me so they kept upping then dose because i refused to go back on pantoprazole, when on omeprazole most of my strange stomach pains died down so that confirmed it was pantoprazole causing me stomach pains. But now i felt like i could not breath, my breathing at 60mg omeprazole was like i had a stone hanging off my diaphragm, went into AE and they were more dumb than a rock.
With pantoprazole, i had to spend 3 months only laying down on my side, apart from what manufacturers just like to generalise as stomach pains, it did something to my stomach nerves such that I could not sit or stand but only way i could find comfort was to lay sown only on my left side. It was hell, it what happened after my flare up was even more worse.
I at this point went back to pantoprazole being scared to try any other ppi. I toughed out 3 more months of hell like breathing issues, pains and aches. My gastritis was so bad that even going back to pantoprazole I was getting acid mist into my lungs and it was causing me this type of breathing issues. Fast forward 3 more month of not being able to stand because every time i did it would feel like my stomach was touching my ribcage and making me cough acid and burn. Anyhow told doctors and they just looked at me crazy. I had 2 consultant interviews and they made me wait 2 hours each in the waiting rooms and i was constantly refluxing and getting horrid metallic taste in my mouth, considering anything more than 10min standing or sitting was uncomfortable. I though nothing of it until I woke up next day and i could not stand, if i tried i would cough acid, sever stomach pain and i would get burning pain shooting into my legs specially left side and into my heart, back and even got pins and needles. Even paying down on my left side was no help, it was 3 weeks of this hell before i could begin to tolerate standing up for 2-5 min before pain was intolerable.
I was on nexium by now, but that made no difference whatever damage I had done to my nerves in pantoprazole was here to stay, so i pushed for endoscopy and kept telling doctors your med caused me severe rebound acid making my gastritis flare up and damaged my nerves indirectly/directly somehow. They laughed at me basically, so pushed for endoscopy and it came us as chronic gastritis and so went out the window their nonsense about
visceral hypersensitivity. I was at this point getting sever gallbladder pain on nexium and weird stomach feelings, so I decided enough is enough if i am to die, then better to die off than on these evil meds( i must stress they are evil for me but god send for those who can tolerate them)
I dropped nexium almost instantaneously, dropped to 1x 20mg from 2x a day for 3 day and then dropped it complete. I wish i could of had a slower tapering dose but my gallbladder was killing me. The second night after dropping nexium I got horrid rebound acid and also flared my gastric back up. But my stomach just felt like it relaxed and i felt so much better in my mind. I could sit and stand almost immediately the next day, it was amazing, I still had then pain standing and sitting but reduced by 90%. My gallbladder pain reduced by 80% but its still playing up and i am hoping it will get better, because then doctors would most likely just want to remove it.
Very sorry for such long post but i just wanted to show you that your body tells you if something is bad and i listened to STUPID doctors instead of my body, doctors who needless gave me steroids on gastritis and never even told me prednisolone blocks prostaglandin production thus causing gastritis. I had problems with hell for 8 months and every day was hell, they ignored me and those that did not just shrugged their shoulders in confusion, I dropped the tablet and NEXT DAY most of the nasty symptoms just reduced into thin air. I can't tolerate ppi and basically what i went through the manufacturer summarises as stomach pain lol
If the PPI are giving you problems, they are not in your head. I had stomach pains, stomach pins needles, stomach aches, cramping, breathing problems like stone was hanging off my diaphragm , heavy stomach feeling like my stomach was being pulled on or expanded very strange it was like it was dried out almost. I had nerve issues or my stomach had expanded and pushing on a nerve or something only god knows what was going on. I had gallbladder problem from ppi and Zantac. I had constant anxiety and some panic attacks, but i can't attribute this to the PPI meds with confidence but rather say PPI caused them indirectly.
I have now been off PPI almost 2 weeks and although my gastritis is hell, I am feeling so much better still have some gallbladder pain but I am hoping as I recover slowly it will go. I am dealing with gastritis naturally mostly but I am taking sucralfate which is helping a little. Also taking gaviscon antacids but not much now, I am cutting everything back and using nothing excessively. I thought also i might be causing my gallbladder to play up, hence reducing gaviscon.
anyhow, sorry for then long post but discuss it with your doctor about
trying alternative PPI and if you can't find one that has tolerable side effects then you can try H2 blockers and if they don't work for you then its a a choice between how manageable your symptoms & risks are on or off PPI/H2 drugs. discuss it with your doctor and don't let them push you around.
all then best and hope you find a solution soon.
Post Edited (James_a) : 7/27/2014 1:26:07 AM (GMT-6)